Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 55, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 20, 2010, 3:21 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 3:21 AM CDT (08:21 UTC)
- Expired
- Jul 20, 2010, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Monroe County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 68 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:34 AM CDT | FLASH FLOOD | Chariton, IA | DELAYED REPORT VIA DISPATCH. VEHICLE STALLED ON COURT AVE IN CHARITON. WATER FLOWING ON ROAD. WATER WAS COMING INTO VEHICLE. |
| Jul 20, 7:08 AM CDT | HEAVY RAIN 4.8 | Chariton, IA | LOCAL OBSERVER MEASURED TOTAL RAINFALL SINCE LAST NIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
804
WGUS53 KDMX 200821
FFWDMX
IAC039-117-121-135-175-181-201430-
/O.NEW.KDMX.FF.W.0055.100720T0821Z-100720T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
321 AM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
EASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA WITH ADDITIONAL HEAVY RAINFALL LIKELY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAST PERU...CHARITON...LUCAS...MELROSE...WOODBURN AND OSCEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. SIGNIFICANT FLASH FLOODING IS POSSIBLE ACROSS PORTIONS
OF THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4116 9425 4129 9425 4129 9379 4116 9332
4090 9267 4090 9402
$$
DONAVON3 follow-up statements
975
WGUS73 KDMX 201016
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 AM CDT TUE JUL 20 2010
IAC039-117-121-135-175-181-201430-
/O.CON.KDMX.FF.W.0055.000000T0000Z-100720T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-UNION IA-CLARKE IA-MADISON IA-WARREN IA-
516 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN WARREN...
SOUTHERN MADISON...CLARKE...EASTERN UNION...SOUTHWESTERN MONROE AND
LUCAS COUNTIES UNTIL 930 AM CDT...
AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD FALLEN ACROSS THE WARNED
AREA. RADAR ESTIMATES SHOW THAT TWO TO FOUR INCHES OF RAIN MAY HAVE
FALLEN ACROSS MUCH OF THE WARNED AREA SINCE MIDNIGHT. THE HEAVIEST
AMOUNTS APPEAR TO HAVE FALLEN OVER LUCAS AND SOUTHWEST MONROE
COUNTIES. 2.71 INCHES WAS RECORDED BY AN AUTOMATED GAUGE IN
CHARITON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...CHARITON AND OSCEOLA. STREAMS AFFECTED INCLUDE CEDAR
CREEK...WHITE BREAST CREEK...LITTLE WHITE BREAST CREEK...AND SMALLER
TRIBUTARIES OF THE CHARITON RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9425 4129 9425 4129 9379 4116 9332
4090 9267 4090 9402
$$
SMALL797
WGUS73 KDMX 201243
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
743 AM CDT TUE JUL 20 2010
IAC039-117-121-135-175-181-201430-
/O.CON.KDMX.FF.W.0055.000000T0000Z-100720T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-UNION IA-CLARKE IA-MADISON IA-WARREN IA-
743 AM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN WARREN...
SOUTHERN MADISON...CLARKE...EASTERN UNION...SOUTHWESTERN MONROE AND
LUCAS COUNTIES UNTIL 930 AM CDT...
AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES INDICATE THAT TWO TO FOUR INCHES OF RAIN MAY
HAVE FALLEN SINCE MIDNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CHARITON AND OSCEOLA.
STREAMS AFFECTED INCLUDE BUT ARE NOT LIMITED TO CEDAR CREEK...WHITE
BREAST CREEK...LITTLE WHITE BREAST CREEK...THE CHARITON RIVER AND
ITS SMALLER TRIBUTARIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4116 9425 4129 9425 4129 9379 4116 9332
4090 9267 4090 9402
$$
SMALL400
WGUS73 KDMX 201429
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CDT TUE JUL 20 2010
IAC039-117-121-135-175-181-201443-
/O.EXP.KDMX.FF.W.0055.000000T0000Z-100720T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-UNION IA-CLARKE IA-MADISON IA-WARREN IA-
929 AM CDT TUE JUL 20 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN WARREN...
SOUTHERN MADISON...CLARKE...EASTERN UNION...SOUTHWESTERN MONROE AND
LUCAS COUNTIES HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING...
LAW ENFORCEMENT REPORTS CONTINUED FLOODING OF SEVERAL ROADS...CREEKS
AND SMALL STREAMS IN THE WARNED AREA. THE FLOOD WATERS ARE EXPECTED
TO PERSIST...BEFORE RECEDING LATER TODAY. TWO TO SIX INCHES OF
RAINFALL HAS FALLEN OVER THE WARNED AREA SINCE LAST NIGHT...WITH
SOME LOCAL AREAS RECEIVING MORE. THUS THE FLASH FLOOD WARNING HAS
BEEN REPLACED WITH AN AREAL FLOOD WARNING.
LAT...LON 4116 9425 4129 9425 4129 9379 4116 9332
4090 9267 4090 9402
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:07 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 20, 12:07 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1207 AM CDT TUE JUL 20 2010 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... PREVIOUS CONVECTION AND OUTFLOW CONTINUE TO COMPLICATE THE FORECAST. NUMEROUS SYSTEMS PASSING THROUGH THE STATE TODAY HAVE KEPT THE BOUNDARY ACRS NE KS INTO NORTHERN MISSOURI. HAVE BEGUN TO SEE RECOVERY IN WESTERN IA BY MID AFTERNOON AS SUNSHINE HAS BROKEN OUT FROM CLOUDINESS BUT WILL BE DIFFICULT TO GET TOO UNSTABLE PRIOR TO SUNSET. SPC MESOANALYSIS WOULD INDICATE THE SOUTHERN TWO TIER OR SO UNDER THE BEST THREAT OF ANY SEVERE CONVECTION THIS EVENING SHOULD ANYTHING DEVELOP. FARTHER NORTH...AIR IS QUITE WORKED OVER AND WOULD LIMIT THE STRENGTH OF ANY CONVECTION. IT WOULD BE QUITE ELEVATED AS WELL SINCE THE BOUNDARY REMAINS MUCH FARTHER SOUTH. THIS WOULD ALSO LIMIT THE HEAVY RAIN POTENTIAL THIS EVENING TO OUR FAR. HOWEVER...ANOTHER SHORTWAVE APPROACHES LATER WHICH WILL INCREASE FORCING IN THE WEST AND IN COMBINATION WITH THE LLJ...IS EXPECTED TO FIRE CONVECTION BEFORE SUNRISE IN OUR FAR WEST. HAVE DECIDED TO HOLD ON TO THE FLASH FLOOD WATCH AT THIS POINT GIVEN THE SATURATED CONDITIONS AND ADDITIONAL THREAT OF CONVECTION THROUGH TONIGHT. .LONG TERM.../TUESDAY THROUGH MONDAY/ VERY LITTLE CHANGE IN THINKING FOR GENERAL FORECAST SCENARIO OVER THE NEXT SEVEN DAYS. WE WILL REMAIN IN A WET AND ACTIVE PATTERN FOR MOST OF THE WORK WEEK WITH FAIRLY BRISK WEST NORTHWEST 500 MB FLOW AND LIGHT SURFACE FLOW AS A DECAYED FRONTAL BOUNDARY WOBBLES AROUND NEARBY. AS SHORTWAVE IMPULSES MOVE THROUGH THE MID-LEVEL FLOW...AND/OR NOCTURNAL WAA/LLJ ENHANCEMENTS KICK IN...WE WILL LIKELY SEE SEVERAL ROUNDS OF THUNDERSTORMS AT VARIOUS TIMES AND LOCATIONS AROUND THE CWA. THE FIRST WILL LIKELY BE ONGOING TUESDAY MORNING ACROSS OUR CENTRAL OR SOUTHERN COUNTIES...THEN SINK SOUTHWARD THROUGH THE DAY CLOSER TO THE NEAR-SURFACE FRONTAL BOUNDARY WITH A WEAK SURFACE HIGH MOVING INTO THE NORTH. A RELATIVE LACK OF INSTABILITY SHOULD LIMIT THE SEVERE WEATHER THREAT TO OUR FAR SOUTH...WITH A BRIEF REPRIEVE ACROSS ABOUT THE NORTHERN HALF. THIS PATTERN WILL LIKELY PERSIST THROUGH TUESDAY NIGHT...THEN BY WEDNESDAY EVENING WEAK 500 MB RIDGING WILL MOVE OVERHEAD AND THE SURFACE HIGH WILL MOVE OFF TO THE EAST...PUTTING US IN SOUTHEASTERLY SURFACE FLOW. ON WEDNESDAY NIGHT THERE IS UNANIMOUS AND CONSISTENT AGREEMENT AMONG THE PROGNOSTIC MODELS THAT A SHORTWAVE WILL RIDE OVER THE RIDGE ACROSS NORTHERN IOWA...COINCIDENT WITH AN INCREASE IN WARM AIR/MOISTURE ADVECTION AS OUR LOW-LEVEL FLOW TURNS TO SOUTH AND A LLJ KICKS IN AFTER SUNSET. GIVEN THE PERSISTENT STRENGTH OF THIS SIGNAL AS WELL AS ITS CLIMATOLOGICAL REASONABILITY HAVE INCREASES POPS TO LIKELY ACROSS ABOUT OUR NORTHERN HALF WEDNESDAY NIGHT. THIS PRECIP WILL MOVE AWAY WITH THE SHORTWAVE THURSDAY...THEN IT APPEARS YET ANOTHER IMPULSE WILL PUSH A WEAK COLD FRONT THROUGH THE AREA SOMETIME AROUND FRIDAY OR FRIDAY NIGHT WHICH MAY OR MAY NOT BRING A BREAK FROM THE RAIN FOR THIS WEEKEND...BUT UNCERTAINTY IS HIGHER IN THOSE PERIODS AND IT REMAINS TO BE SEEN WHETHER SAID WEAK FRONT WOULD CLEAR OUR AREA OR NOT. NEVERTHELESS HAVE KEPT THE FORECAST DRY FROM SATURDAY OUT FOR NOW. && .AVIATION...20/06Z LITTLE CHANGE FROM PREVIOUS FORECAST WITH SCT THUNDERSTORMS REMAINING LIKELY OVER THE SOUTH INCLUDING KDSM AND KOTM OVERNIGHT AND INTO THE MORNING. POSSIBLE MAY CLIP INTO KFOD AND KALO. CONDITIONS ARE BECOMING MORE FAVORABLE FOR LOW STRATUS AND FOG OVER THE NORTH WHERE IFR CONDITIONS MAY OCCUR AND LOCALIZED LIFR ESPECIALLY NEAR KMCW. THUNDERSTORM CHANCES CONTINUE OVER THE SOUTH THROUGH 00Z THEN BETTER CHANCE FOR A BREAK LATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR- GREENE- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...COGIL LONG TERM...LEE AVIATION...DONAVON
Hazardous weather outlook, Jul 19, 4:12 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 412 PM CDT MON JUL 19 2010 IAZ044>048-057>062-070>075-081>086-092>097-201100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 412 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE BEST THREAT SOUTH OF HIGHWAY 92. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO MAY BE POSSIBLE THIS EVENING AS WELL. HEAVY RAINFALL IS EXPECTED WITH FLASH FLOODING REMAINING A THREAT. A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THIS ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH MUCH OF THE WORK WEEK WITH SEVERAL PERIODS OF THUNDERSTORMS. SOME OF THESE MAY PRODUCE SEVERE WEATHER...HEAVY RAINS...POSSIBLY IN EXCESS OF SEVERAL INCHES...AND POTENTIALLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH THE REMAINDER OF THE WORK WEEK. REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED AS WELL AND ARE ALWAYS ENCOURAGED. IAZ004>007-015>017-023>028-033>039-049-050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 412 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE SEVERE WEATHER THREAT APPEARS RELATIVELY LIMITED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THIS ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH MUCH OF THE WORK WEEK WITH SEVERAL PERIODS OF THUNDERSTORMS. SOME OF THESE MAY PRODUCE SEVERE WEATHER...HEAVY RAINS...POSSIBLY IN EXCESS OF SEVERAL INCHES...AND POTENTIALLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT...ALTHOUGH OFF AND ON ACTIVATION MAY BE NEEDED THROUGH THE REMAINDER OF THE WORK WEEK. REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED AS WELL AND ARE ALWAYS ENCOURAGED. CC
In the hours before
Special weather statement, Jul 20, 1:07 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 107 AM CDT TUE JUL 20 2010 IAZ057-058-070>074-081>086-092>097-200815- AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 107 AM CDT TUE JUL 20 2010 ...HEAVY RAIN POTENTIAL INCREASING ACROSS THE AREA... THUNDERSTORMS ARE LINING UP OVER SOUTH CENTRAL AND SOUTHWEST IOWA. THE THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE AREA AND PRODUCE A SWATH OF VERY HEAVY RAINFALL. A BAND OF 2 TO 5 INCHES OF RAIN IS LIKELY ACROSS PORTIONS OF THE REGION. HIGHER AMOUNTS OF 4 TO 7 INCHES MAY OCCUR OVER WAYNE AND APPANOOSE COUNTIES. THESE RAINFALL AMOUNTS COULD PRODUCE SIGNIFICANT PONDING OF WATER IN ADDITION TO FLASH FLOODING THROUGH THE REMAINDER OF THE NIGHT. DONAVON
Special weather statement, Jul 20, 1:49 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 149 AM CDT TUE JUL 20 2010 IAZ057-058-070>073-081>086-092>097-200900- AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 149 AM CDT TUE JUL 20 2010 ...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING... SCATTERED THUNDERSTORMS CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTHERN IOWA...MAINLY ALONG AND SOUTH OF AN AUDUBON...TO INDIANOLA...TO OTTUMWA LINE. OTHER THUNDERSTORMS OVER EASTERN NEBRASKA WILL ENTER THESE SAME AREAS EARLY THIS MORNING RESULTING IN A PROLONGED THREAT OF THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY PRODUCE WINDS TO 60 MPH AND UP TO QUARTER SIZED HAIL. TORRENTIAL...POTENTIALLY FLOODING...RAINS MAY ALSO ACCOMPANY THESE STORMS. TWO TO FIVE INCHES OF RAIN MAY OCCUR WITH ISOLATED AMOUNTS UP TO SEVEN INCHES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 700 AM. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 36 min |
| Jul 19, 8:33 PM CDT | Tornado Warning | DMX | Appanoose | 27 min |
| Jul 19, 8:46 PM CDT | Tornado Warning | DMX | Decatur, Wayne | 29 min |
| Jul 20, 12:50 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Jul 20, 2:37 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 53 min |
| Jul 20, 3:28 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Union | 47 min |
| Jul 20, 4:38 AM CDT | River Flood Warning | DMX | Appanoose | 49 hr |
| Jul 20, 4:38 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 36 hr |
| Jul 20, 5:23 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 35 hr |
| Jul 20, 7:01 AM CDT | Areal Flood Warning | DMX | Appanoose, Wayne | 12 hr |
| Jul 20, 9:21 AM CDT | Areal Flood Warning | DMX | Clarke, Lucas, Madison, Monroe, Union, Warren | 12 hr |
| Jul 20, 2:07 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
| Jul 20, 2:42 PM CDT | River Flood Warning | DMX | Warren | 5 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.